Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

campath and what to expect

Hi my name is sharren,, my husband starts 12 week course of campath very shortly he will be having a stem cell transplant in feb I just want to talk to anyone as I feel alone

Best Answers

  • Hi Sharren
    I'm sure there are incredible transplant recipients waiting in the wings to give you the support you need but if there is anything we can do in the mean time then please get in touch with us in the Patient Experience Team - we are always here to help.
    Chiara
  • Hi Sharren,

    Welcome to the forum. You're definitely not alone as this forum shows and there are many going through the same dilemmas as you no doubt are, so you will find lost of support here from patients, families and the Anthony Nolan team. Please don't hesitate to ask any questions no matter how trivial you may think they are.

    I'm sure I had campath during my treatment but will have to dig out my notes to refresh my memory. If I find anything I'll let you know.

    Good luck to your husband with his treatment and best wishes to both of you.

    Steve

Answers

  • Hi Sharren

    Welcome to the forum and hopefully between the members here we can help you.

    Not sure I can help with the specifics of campath but I have had a stem cell transplant with donor cells. My transplant was three years ago now and I'm pleased to say it was a success but not without ups and down along the way. My condition was hypoplastic MDS, basically bone marrow failure and I was 63 years old when diagnosed.

    If you could tell us a bit more about your husbands condition I'm sure somebody will have experienced something similar and can help.

    Do get in touch with the Patient Experience Team if you want a chat, I know them and they will be more than happy to help, you can contact them any time.

    In the meantime keep in touch we are here to support you and your husband and to share experiences which may help you both.

    Best wishes and I hope the treatment helps when it starts.

    Peter
  • hi thank you very much for your support my husband's condition is t-cell prolymphocytic leukemia so any insight into this would be greatly appreciated
  • Hi Sharren,

    I had a look through my old paperwork which listed the protocol I was on and Campath wasn't on there I'm afraid. I probably confused it with something else as I had so many different treatments in a short space of time.

    Hopefully someone will be along at some point who has experience of your husbands condition and the Campath treatment. as Chiara and Peter have said above it may be worth speaking to the Patient Experience team about any apprehensions you may have.

    In the meantime I hope you and your husband are OK and that things are going smoothly.

    Best wishes,

    Steve
  • Hi Sharren

    I was talking to my wife about campath and she had a recollection of it. I did what Steve did and went through the letters we were given post transplant after each clinic visit. I found that campath was one of the three chemotherapy drugs which I was given prior to transplant. The other drugs were fludarabine and melphalan.
    These drugs were given around the clock as part of the seven days of conditioning leading to day zero, transplant day.

    The combination of these drugs for me personally was not a pleasant experience that's not to say the same will apply to your husband, please remember that we are all different. Your husbands condition sounds very different to mine and the medications are going to be very different. The general affects on me were tiredness, sickness and loss of appetite. But the medical team always had a solution to deal with this. It sounds like your dosage maybe low and that campath on its own hopefully won't be an issue.

    Do keep asking questions of your medical team, we found it helpful to jot down the things we wanted to ask.

    Keep us updated, anything we can help with just ask.

    Best wishes, Peter
  • Hi, I had a course of Campath prior to my stem cell transplant last August. I'm sorry to say that the side effects for me were not pleasant. I broke out in an intensely itchy, scaly rash all over and suffered from nausea and vomiting after each infusion. Everyone reacts differently though, so hopefully your husband will not react in the same way that I did. The hospital nurses will also give other drugs to counteract any side effects. I hope this helps. Tania x
Sign In or Register to comment.